Jump to content
Sign in to follow this  
Charlene

Charlene Lamictal withdrawal after sucessful Effexor w/d

Recommended Posts

Charlene

I am Charlene from Utah USA, I am withdrawing (w/d) from Lamictal, and would like some help with it.

 

Shortish summary of most recent mental health drug history: 

150 mg/day lamictal, 50 mg/night trazadone (as needed for sleep), are current medications.

I have already sucessfully w/d from 300 mg/day effexor, prior to that abilify (prior med was respiradal). 

I have script for wellbutrim that I have not started on, though I have taken it previously without (w/o) serious side effects, but wondered if it was "working" for less depression. 

I was recently diagnosed with anxiety, due to great trouble at work, I started using proprananol, but have not continued taking it as I think the growing job anxiety was due to w/d from effexor, not "me". 

Diagnosis I have been tagged with in the last few years include: major depression, severe, recurring; bi-polar I, generalized anxiety, and the wonderful one, borderline personality disorder. 

I was hospitalized by consent in 2011 for 2 weeks (huge work related difficulties were a driver), which is when I got the BPD diagnosis, possibly due to continuing having suicidal ideations and conflicts in relationships there (and in usual life); which have continued most of these 2 years.  But, I think some things like "getting along with others" is getting better, possibly due to w/d from effexor? 

I have been prescribed many tri-cyclic and SSRI and SNRI anti-depressants; my summary at this point on anti-depressant use for me is that at best some of them have "raised the bottom" of my low moods - which at times of stress has been crucial I suppose.  None of them however are something that I want or intend on staying on the rest of my life, which I believe is the pro-pharma medical establishments recommendation for me up to this point.  Augmentation with resperidal for irritability, then abilify later, depakote (more than a couple years ago) and now lamictal (taken previous periods too, w/d due to memory/concentration/focus Extreme problems in 2004 and 2010 - why do "they" keep putting me on it?  I was on double the dosage back then than I was this time however.

 

Other medical/physical diagnosis (most likely from taking the above!) include hypertension, pre-diabetes, high cholesterol, irritable bowel syndrome.

 

I am currently interested in continuing Lamictal w/d and trying not to go back on any anti-depressants.  I am a bit concerned that continuing w/d may exasperate my tendency to disorganization and sometimes fluctuating mood and more irritability......things I have noticed over the previous 2 months or so. 

 

I am trying to stay very motivated to deal with low moods by actions such as hiking, biking, possibly getting back to running trails, staying involved in community by tutoring and organizing hikes, try to get back to daily meditation and other ways to deal with repetitive thoughts and low and not useful thoughts/actions.  I currently work part-time at a lower stress job, have financial difficulties due to being on private disability for 2 years, which payments have stopped now. 

How do I go about slow w/d from lamictal? 

 

So far have decreased to 150 mg/day from 200 mg/day, by cutting the blue tablets in quarters.  I went down to 100 mg/day, but felt rising anxiety from the turmoil and lack of patience and such that I was feeling, so went back up to 150 mg/day and have been back there for more than a week now.

Share this post


Link to post
mammaP

Hi Charlene and welcome to SA.  

Staff will be along to help and advise shortly.  I think it is brilliant that you are pushing through 

and still hiking, cycling and keeping yourself busy.  That takes great strength while dealing with withdrawal and

side effects. I'll see if I can find the right topic for you, I have no idea about lamictal so can't advise personally.

 

Here is the topic for tapering lamictal.

 

http://survivingantidepressants.org/index.php?/topic/1122-tips-for-tapering-off-lamictal-lamotrigine/

Keep us posted on how it's going.  :)

Share this post


Link to post
tezza

Hi and welcome to SA. You've already come off several meds, did you have any trouble there? We recommend no greater than 10% decrements for each successful taper.

 

If I were you I'd hold until everything feels steady, then taper slowly off.

 

Tapering Lamictal:

 

http://survivingantidepressants.org/index.php?/topic/1122-tips-for-tapering-off-lamictal-lamotrigine/

 

When you get a chance, please add your history like so:

 

http://survivingantidepressants.org/index.php?/topic/893-please-put-your-withdrawal-history-in-your-signature/

 

Thanks,

Share this post


Link to post

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.
Note: Your post will require moderator approval before it will be visible.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

Sign in to follow this  
×
×
  • Create New...